Alert archive / Nevada / Winter Storm Warnings in 2021
Winter Storm Warning 1, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Jan 22, 2021, 2:16 AM PST for Eureka County, Lander County, Nevada. It took effect at Jan 22, 2021, 10:00 AM PST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2021, 2:16 AM PST (10:16 UTC)
- In effect from
- Jan 22, 2021, 10:00 AM PST
- Expired
- Jan 23, 2021, 10:00 PM PST
- In force
- 36 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 88 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2891 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800 WWUS45 KLKN 221016 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 216 AM PST Fri Jan 22 2021 NVZ037-230030- /O.UPG.KLKN.WW.Y.0001.210122T1800Z-210124T0600Z/ /O.NEW.KLKN.WS.W.0001.210122T1800Z-210124T0600Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Diamond Valley, Eureka Airport, and Garden Pass 216 AM PST Fri Jan 22 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 7 inches for the valleys and up to 10 inches in the passes and over a foot in the mountains. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...From 10 AM this morning to 10 PM PST Saturday. * IMPACTS...Travel can be very difficult and dangerous. Plan on snow-covered and icy roads, especially along summits and passes of highway 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ033-230030- /O.EXA.KLKN.WW.Y.0001.210122T1800Z-210124T0600Z/ Southeastern Elko County- Including the city of West Wendover 216 AM PST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches in the valleys and up to 5 inches in the passes. * WHERE...Southeastern Elko County. * WHEN...From 10 AM Friday to 10 PM PST Saturday. * IMPACTS...Plan on snow-covered and slippery roads, especially along summits and passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ034-036-038>040-230030- /O.CON.KLKN.WW.Y.0001.210122T1800Z-210124T0600Z/ Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County- Including the cities of Battle Mountain, Emigrant Pass, Elko, Spring Creek, Round Mountain, and Tonopah 216 AM PST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST SATURDAY... * WHAT...Periods of snow expected. Total snow accumulations of 2 to 4 inches in many valleys, up to 6 inches in the passes. * WHERE...Portions of central and northeast Nevada. * WHEN...From 10 AM Friday to 10 PM PST Saturday. * IMPACTS...Plan on snow-covered and slippery roads, especially along summits and passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
4 follow-up statements
423 WWUS45 KLKN 222242 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 242 PM PST Fri Jan 22 2021 NVZ037-231245- /O.CON.KLKN.WS.W.0001.000000T0000Z-210124T0600Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Diamond Valley, Eureka Airport, and Garden Pass 242 PM PST Fri Jan 22 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 inches for the valleys, and 6 to 12 inches in the passes, and over a foot in the mountains of Lander County especially along US-50 in the vicinity of Austin. Snowfall amounts will be much lighter farther east along US-50 in Eureka County where valleys are expected to receive 1 to 4 inches. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...From 10 AM this morning to 10 PM PST Saturday. * IMPACTS...Rural travel, especially at night, can be very difficult and dangerous. Plan on snow-covered and slippery roads, especially along summits and passes of highway 50 from Austin to Fallon, NV. * ADDITIONAL DETAILS...Heaviest snowfall in southern Lander County will occur this Friday evening through mid-morning Saturday before dimishing Saturday afternoon and early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, make sure your vehicle is in good driving conditions for adverse winter weather. Keep a flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ031-231245- /O.EXB.KLKN.WW.Y.0001.210123T0000Z-210124T0000Z/ Northern Elko County- Including the city of Owyhee 242 PM PST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches will be common with locally 3 to 5 inches along summits, passes, and higher valleys. * WHERE...Northern Elko County. * WHEN...Until 4 PM PST Saturday. * IMPACTS...Plan on snow-covered and slippery roads, especially along summits, passes, and higher valleys. * Most likely time for accumulating snows will be this Friday evening through mid-morning Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling and allow extra time to reach your destination. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ033-034-036-038>040-231245- /O.CON.KLKN.WW.Y.0001.000000T0000Z-210124T0600Z/ Southeastern Elko County-Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County- Including the cities of West Wendover, Battle Mountain, Emigrant Pass, Elko, Spring Creek, Round Mountain, and Tonopah 242 PM PST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches in the valleys, 3 to 5 inches in the passes, and 5 to 10 inches in the mountains. * WHERE...Southern half of Elko County including the Ruby Mountains and East Humboldt Range; northern Lander, northern Eureka, and northwestern Nye counties. * WHEN...From 10 AM Friday to 10 PM PST Saturday. * IMPACTS...Plan on snow-covered and slippery roads, especially along summits and passes including Galconda, Emigrant, and Pequop summits along I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling and allow extra time to reach your destination. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
585 WWUS45 KLKN 231007 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 207 AM PST Sat Jan 23 2021 NVZ037-240015- /O.CON.KLKN.WS.W.0001.000000T0000Z-210124T0600Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Diamond Valley, Eureka Airport, and Garden Pass 207 AM PST Sat Jan 23 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Additional snowfall of 1 to 3 inches can still occur. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...Until 10 PM PST Saturday. * IMPACTS...Rural travel, especially at night, can be very difficult and dangerous. Plan on snow-covered and slippery roads, especially along summits and passes of highway 50 from Austin to Fallon, NV. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ033-034-036-038>040-240015- /O.CON.KLKN.WW.Y.0001.000000T0000Z-210124T0600Z/ Southeastern Elko County-Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County- Including the cities of West Wendover, Battle Mountain, Emigrant Pass, Elko, Spring Creek, Round Mountain, and Tonopah 207 AM PST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Additional snowfall of 1 to 2 inches can still occur. * WHERE...Southern half of Elko County including the Ruby Mountains and East Humboldt Range; northern Lander, northern Eureka, and northwestern Nye counties. * WHEN..Until 10 PM PST Saturday. * IMPACTS...Plan on snow-covered and slippery roads, especially along summits and passes including Golconda, Emigrant, and Pequop summits along I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ031-240000- /O.CON.KLKN.WW.Y.0001.000000T0000Z-210124T0000Z/ Northern Elko County- Including the city of Owyhee 207 AM PST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Additional snowfall of an inch or less is still possible. * WHERE...Northern Elko County. * WHEN...Until 4 PM PST Saturday. * IMPACTS...Plan on snow-covered and slippery roads, especially along summits, passes, and higher valleys. * Most likely time for accumulating snows will be this Friday evening through mid-morning Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
906 WWUS45 KLKN 232146 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 146 PM PST Sat Jan 23 2021 NVZ037-251600- /O.NEW.KLKN.WW.Y.0002.210125T0500Z-210126T1200Z/ /O.CON.KLKN.WS.W.0001.000000T0000Z-210124T0600Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Diamond Valley, Eureka Airport, and Garden Pass 146 PM PST Sat Jan 23 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 4 AM PST TUESDAY... * WHAT...For the Winter Storm Warning, heavy snow. Additional snow accumulations of up to one inch. For the Winter Weather Advisory, snow expected. Total snow accumulations of 2 to 4 inches in valleys. Above 7000 feet... 4 to 8 inches. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...For the Winter Storm Warning, until 10 PM PST this evening. For the Winter Weather Advisory, from 9 PM Sunday to 4 AM PST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute, especially on passes and summits. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ034-040-251600- /O.NEW.KLKN.WW.Y.0002.210125T0500Z-210126T1200Z/ /O.CON.KLKN.WW.Y.0001.000000T0000Z-210124T0600Z/ Ruby Mountains and East Humboldt Range-Northwestern Nye County- Including the cities of Round Mountain and Tonopah 146 PM PST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 4 AM PST TUESDAY... * WHAT...For the first Winter Weather Advisory, snow. Additional snow accumulations of up to one inch. For the second Winter Weather Advisory, snow expected. Total snow accumulations of 2 to 7 inches. Above 7000 feet...4 to 8 inches. * WHERE...Ruby Mountains and East Humboldt Range and Northwestern Nye County. * WHEN...For the first Winter Weather Advisory, until 10 PM PST this evening. For the second Winter Weather Advisory, from 9 PM Sunday to 4 AM PST Tuesday. * WHEN..Until 10 PM PST Saturday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. Travel up Lamoille Canyon will be impacted as well as Harrison Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ035-041-251600- /O.NEW.KLKN.WW.Y.0002.210125T0500Z-210126T1200Z/ White Pine County-Northeastern Nye County- Including the cities of Ely, McGill, and Duckwater 146 PM PST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 4 AM PST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Above 7000 feet...4 to 8 inches. * WHERE...White Pine County and Northeastern Nye County. * WHEN...From 9 PM Sunday to 4 AM PST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute, especially on summits and passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ033-036-038-039-240600- /O.CON.KLKN.WW.Y.0001.000000T0000Z-210124T0600Z/ Southeastern Elko County- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Including the cities of West Wendover, Battle Mountain, Emigrant Pass, Elko, and Spring Creek 146 PM PST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Additional snowfall of 1 to 2 inches can still occur. * WHERE...Southern half of Elko County including the Ruby Mountains and East Humboldt Range; northern Lander, northern Eureka, and northwestern Nye counties. * WHEN..Until 10 PM PST Saturday. * IMPACTS...Plan on snow-covered and slippery roads, especially along summits and passes including Golconda, Emigrant, Silver Zone, and Pequop summits along I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ031-240000- /O.CON.KLKN.WW.Y.0001.000000T0000Z-210124T0000Z/ Northern Elko County- Including the city of Owyhee 146 PM PST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Additional snowfall of an inch or less is still possible. * WHERE...Northern Elko County. * WHEN...Until 4 PM PST Saturday. * IMPACTS...Plan on snow-covered and slippery roads, especially along summits, passes, and higher valleys. * Most likely time for accumulating snows will be this Friday evening through mid-morning Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
358 WWUS45 KLKN 240547 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 947 PM PST Sat Jan 23 2021 NVZ037-242000- /O.EXP.KLKN.WS.W.0001.000000T0000Z-210124T0600Z/ /O.CON.KLKN.WW.Y.0002.210125T0500Z-210126T1200Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Diamond Valley, Eureka Airport, and Garden Pass 947 PM PST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO 4 AM PST TUESDAY... ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...From 9 PM Sunday to 4 AM PST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ034-040-242000- /O.EXP.KLKN.WW.Y.0001.000000T0000Z-210124T0600Z/ /O.CON.KLKN.WW.Y.0002.210125T0500Z-210126T1200Z/ Ruby Mountains and East Humboldt Range-Northwestern Nye County- Including the cities of Round Mountain and Tonopah 947 PM PST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO 4 AM PST TUESDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 7 inches. * WHERE...Ruby Mountains and East Humboldt Range and Northwestern Nye County. * WHEN...From 9 PM Sunday to 4 AM PST Tuesday. * WHEN..Until 10 PM PST Saturday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ033-036-038-039-240700- /O.EXP.KLKN.WW.Y.0001.000000T0000Z-210124T0600Z/ Southeastern Elko County- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Including the cities of West Wendover, Battle Mountain, Emigrant Pass, Elko, and Spring Creek 947 PM PST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... A few light snow showers will continue into the late evening hours. However, little to no snow accumulation or impacts are expected. As such, the Winter Weather Advisory is allowed to expire at 10 PM PST. $$ NVZ035-041-242000- /O.CON.KLKN.WW.Y.0002.210125T0500Z-210126T1200Z/ White Pine County-Northeastern Nye County- Including the cities of Ely, McGill, and Duckwater 947 PM PST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO 4 AM PST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...White Pine County and Northeastern Nye County. * WHEN...From 9 PM Sunday to 4 AM PST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 22, 2:07 AM PST, 9 minutes earlier.
Area forecast discussion, Jan 22, 2:07 AM PST, 9 minutes before
Area Forecast Discussion National Weather Service Elko NV 207 AM PST Fri Jan 22 2021 SYNOPSIS...Active weather starts today as the first in a series of Pacific storms pass through the region. Widespread snow showers for today and Saturday with Winter Storm Warning and Winter Weather Advisories in effect Friday morning into Saturday night. A brief period of calm weather expected Sunday before more systems and more snow move through during the workweek. SHORT TERM...Today through Sunday. Today will be the start of an active weather pattern that looks to persist across western CONUS for some time. The first in a series of Pacific storm systems is passing through the region today and will continue to do so through Saturday. This system will start precipitation across the silver state later this morning becoming widespread by this afternoon. The precipitation looks to start as snow for the mountains and high elevation valleys, but for the warmer mid to lower valleys it will be rain or mixed precipitation. These mid to lower valleys will transition to snow by the late afternoon as colder air arrives. The closed low does present a challenge for forecasting exact snow locations as models have continuously disagreed on the deformation zone for the low. Current guidance has consistently placed Lander and and lesser extent Eureka counties as the best area for heaviest snowfall. This increased confidence in snow amounts has prompted an upgrade to Winter Storm Warning for southern Lander and Eureka county. The Winter Weather Advisory remains in effect for Elko, north Lander and Eureka, and northwest Nye counties. Snow amounts in the valleys for southern Lander county are looking to be 3 to 7 inches and the valleys of southern Eureka county 2 to 4 inches. The mountains in southern Lander are looking to get upwards of a foot of snowfall while southern Eureka over half of a foot. North Lander and Eureka, northwest Nye, and southern Elko county snow amounts are expected to be 2 to 4 inches in many of the valleys with 5 to 10 inches in the mountains. White Pine and northern Elko counties are looking to see sub advisory snow amounts with an expected 1 to 3 inches in these areas. Outside of those locations, amounts are expected to be lighter with a couple of inches or less expected. The snow will cause slipper to icy road impacts across the region and especially in the passes and summits. Showers will wind down and dissipate by late Saturday afternoon and early evening. This system will also bring gusty winds to central NV through today. A small break in the active weather will occur for Sunday morning. Sunday afternoon will see the second Pacific system begin to impact NV bringing another round of snow across the silver state. This will start in the west and spread snow eastward through the day. Temperatures will be warm today before storm passage with highs still reaching into the 40s and possibly low 50s. This will shift by Saturday as colder air passes through dropping the highs into the 30s. Overnight lows remain cold in the teens and 20s for Saturday and single digits to teens on Sunday. LONG TERM...Sunday night through next Thursday. Recent model guidance continues to show a sharp trough digging south over the western United States. From Monday through Tuesday ensemble guidance continues to exhibit increased confidence with the notion that a split upper flow pushes a piece of energy around the base of this upper trough across southern California and then east through southern Nevada. But plenty of uncertainty still exerts its influence upon the potential for accumulating snow across parts of central Nevada early next week especially along the US highway 50 corridor. Although current guidance still taps at the possibility that snow amounts could still range from one to five inches over mountain passes along US-50 this could still change as the forecast evolves through time. Wednesday and Thursday could also see increased breezy conditions over much of the region as well. Monday through Tuesday. This next upstream winter system could direct much of its energy and moisture across central Nevada south of I-80. But areas north of I-80 will not be spared since this region could still see a trace to a couple inches of new snow in many northern Nevada valley locations. So expect some isolated to maybe scattered snow showers roaming west to east across the region through this period. Cool conditions will persist overnight Monday into Tuesday morning with lows dropping into the teens. There will be a brief break in the weather Tuesday but some lingering snow showers could still develop across eastern Nevada before diminishing quickly by Tuesday evening. Winds will be light, though some breezes are still possible across portions of northern Nye county. High temperatures will remain below normal in the 20 and 30s. Tuesday night through Thursday. This active weather pattern will continue through the period as another storm system pushes into Nevada. Temperatures will continue to remain below normal for this time of year with the a potential threat for additional precipitation but mostly west. But winds could be an issue Wednesday and Thursday as European and GFS probabilistic guidance trends towards breezier conditions across much of central and northern Nevada. But this forecast does carry with it a measure of uncertainty this far out in the forecast. AVIATION...An incoming storm system will cause conditions to deteriorate late this afternoon and by around 02Z, snow showers will begin to bring lowering CIGS and VIS, with KWMC, KBAM, and KEKO possibly seeing some IFR conditions. These showers will cause mountain obscurations throughout the silver state. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 10 AM this morning to 10 PM PST Saturday for Northern Lander County and Northern Eureka County- Northwestern Nye County-Ruby Mountains and East Humboldt Range- South Central Elko County-Southeastern Elko County-Southwest Elko County. Winter Storm Warning from 10 AM this morning to 10 PM PST Saturday for Southern Lander County and Southern Eureka County. && 99/97/90
Hazardous weather outlook, Jan 21, 4:30 PM PST, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 430 PM PST Thu Jan 21 2021 NVZ030-031-033>041-230030- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 430 PM PST Thu Jan 21 2021 This hazardous weather outlook is for portions of eastern Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Thursday evening into early Friday morning. No significant weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through next Thursday. After a long period of dry and quiet weather, winter will return to much of central and northeastern Nevada beginning late Friday morning and especially Friday night into Saturday. 2 to 4 inches of snow is expected in many valleys along and in between the I-80 and US-50 corridors late Friday afternoon through Saturday. The US-50 corridor around Austin could see locally higher amounts of over 6 inches. Mountainous areas above 7000 feet including the Ruby/East Humboldt and Toiyabe ranges will receive 6 to 10 inches of snowfall. Precipitation will diminish from northwest to southeast Saturday afternoon and evening with dry conditions briefy returning on Sunday. Another Pacific system will impact the region Sunday night through Tuesday morning with the greatest potential for additional significant snows along and south of US-50 in central Nevada. Travel impacts are likely, especially late Friday afternoon into the overnight hours as temperatures drop below freezing and roads become snow-covered and slippery. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report precipitation and snowfall totals as well as any other adverse or notable weather conditions.
Nearby
Winter Storm Warnings in Nevada, 2021Every winter storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.